Thalidomide and thrombosis in patients with multiple myeloma

L. Camba, J. Peccatori, A. Pescarollo, M. Tresoldi, P. Corradini, M. Bregni

Research output: Contribution to journalArticlepeer-review

Abstract

Thalidomide has recently been employed as a single agent and in combination chemotherapy for experimental treatment relapsed or refractory multiple myeloma and as a first line treatment. A new complication has emerged: a thalidomide-induced hypercoagulable state. We report on 5 patients who developed deep vein thrombosis of the lower limbs while on thalidomide and chemotherapy. The biological mechanism underlying this complication is unknown and appears to be worsened by the association with dexamethasone and/or chemotherapy.

Original languageEnglish
Pages (from-to)1108-1109
Number of pages2
JournalHaematologica
Volume86
Issue number10
Publication statusPublished - 2001

Keywords

  • Multiple myeloma
  • Thalidomide
  • Thrombosis

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Thalidomide and thrombosis in patients with multiple myeloma'. Together they form a unique fingerprint.

Cite this